Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 40, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 13, 2017, 8:35 PM CDT for Cowley County, Kansas. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- May 13, 2017, 8:35 PM CDT (01:35 UTC)
- Expired
- May 14, 2017, 4:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cowley County, KS
The radar
The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Arkansas City (ARCK1). The gauge peaked at 11.16 ft at May 14, 2017, 1:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07146500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
591
WGUS43 KICT 140135
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT SAT MAY 13 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC035-141535-
/O.NEW.KICT.FL.W.0040.170514T0135Z-170514T2100Z/
/ARCK1.1.ER.170514T0015Z.170514T0600Z.170514T0900Z.NO/
835 PM CDT SAT MAY 13 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Arkansas City.
* From this evening until Sunday afternoon.
* At 8:00 PM Saturday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.1 feet by
1 AM Sunday morning. The river will fall below flood stage by
sunrise Sunday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Arkansas City 11.0 11.0 Sat 08 PM 9.8 7.2 5.8
&&
LAT...LON 3717 9704 3710 9703 3700 9684 3700 9703
3703 9713 3715 9722
$$
KED1 follow-up statement
856
WGUS83 KICT 141255
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
755 AM CDT SUN MAY 14 2017
...The flood warning is cancelled for the following river in
Kansas...
Arkansas River at Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC035-141325-
/O.CAN.KICT.FL.W.0040.000000T0000Z-170514T2100Z/
/ARCK1.1.ER.170514T0015Z.170514T0745Z.170514T1130Z.NO/
755 AM CDT SUN MAY 14 2017
The Flood Warning is cancelled for
The Arkansas River At Arkansas City.
* At 7:00 AM Sunday the stage was 10.9 feet and falling.
* Flood stage is 11.0 feet.
* Fell below flood stage at 6:30 AM Sunday.
* Forecast...The river will continue to fall to 8.0 feet by Monday
morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Arkansas City 11.0 10.9 Sun 7 AM 8.0 6.4 5.9
&&
LAT...LON 3717 9704 3710 9703 3700 9684 3700 9703
3703 9713 3715 9722
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 13, 6:46 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 13, 6:46 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 646 PM CDT Sat May 13 2017 .SHORT TERM...(This evening through Tuesday Night) Issued at 305 PM CDT Sat May 13 2017 A mid/upper ridge remains situated across the Central Conus with continued mild and dry weather conditions anticipated through Monday before a shortwave trough moves eastward across the Southern Rockies bringing increasing chances for deep moist convection across the region. The H85 thermal ridge will expand eastward through the period supporting rising temperatures through early next week with increasing southerly winds possibly flirting with advisory levels across Central KS on Mon. Tuesday...a shortwave trough is progged to move across the Southern Rockies and into Central Plains states late in the period. The GFS & NAM are more progressive when compared to the ECMWF but all solutions would support a round of severe storms across much of the area. .LONG TERM...(Wednesday through Saturday) Issued at 305 PM CDT Sat May 13 2017 Shortwave ridging will return in the wake of the trough bringing a break in the action on Wed afternoon. If the more progressive solution verifies, we could see an attempt at storm development across Southeast KS but confidence remains fairly low at this time. Another vigorous shortwave trough is progged to move into the Rockies bringing additional chances for deep moist convection Thu-Fri with severe storms possible through the period. A more stable post-frontal regime is anticipated as we move into the weekend with a return to more seasonable temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 645 PM CDT Sat May 13 2017 Low-level wind shear continues to be the greatest hazard tonight as low-level jet presses harder on the accelerator. Velocities from SSW 45-57kts from 1,500-2,000ft are likely across most areas ~05Z with Southeast KS the exception. By 15Z south winds increase to ~22kts sustained with ~30kt gusts in nearly all areas and would persist through late Sun Afternoon. All areas to remain VFR with cloudiness no lower than 10,000ft. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 84 63 87 / 0 0 0 0 Hutchinson 58 85 63 87 / 0 0 0 0 Newton 57 84 63 86 / 0 0 0 0 ElDorado 57 83 63 86 / 0 0 0 0 Winfield-KWLD 57 84 63 87 / 0 0 0 0 Russell 58 90 64 91 / 0 0 0 10 Great Bend 58 89 64 89 / 0 0 0 10 Salina 59 87 65 89 / 0 0 0 10 McPherson 58 85 63 87 / 0 0 0 0 Coffeyville 54 82 59 85 / 0 0 0 0 Chanute 55 82 60 85 / 0 0 0 0 Iola 55 82 60 85 / 0 0 0 0 Parsons-KPPF 55 81 60 85 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...EPS
Hazardous weather outlook, May 13, 3:54 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 354 PM CDT Sat May 13 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 354 PM CDT Sat May 13 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Minor flooding will continue tonight along various creeks, streams and rivers across South Central and Southeast Kansas. Please refer to the river flood warning statements for further details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Minor flooding will continue into Sunday along various creeks, streams and rivers across South Central and Southeast Kansas. Please refer to the river flood warning statements for further details. The potential for thunderstorms will increase on Tuesday afternoon and night, and again Thursday through Friday night. The overall pattern favors severe storms along with pockets of heavy rain and flooding. Finer details remain uncertain this far out, so please stay tuned for later forecasts and outlooks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.